IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this article or follow this journal

Axiomatic and game-theoretic analysis of bankruptcy and taxation problems: a survey

  • Thomson, William

No abstract is available for this item.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://www.sciencedirect.com/science/article/B6V88-4808NXB-1/2/b09aa58d102633408dcaa56546963b8e
Download Restriction: Full text for ScienceDirect subscribers only

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Article provided by Elsevier in its journal Mathematical Social Sciences.

Volume (Year): 45 (2003)
Issue (Month): 3 (July)
Pages: 249-297

as
in new window

Handle: RePEc:eee:matsoc:v:45:y:2003:i:3:p:249-297
Contact details of provider: Web page: http://www.elsevier.com/locate/inca/505565

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. MORENO-TERNERO, Juan D. & VILLAR, Antonio, . "The TAL-family or rules for bankruptcy problems," CORE Discussion Papers RP -1897, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
  2. Herrero, Carmen & Marco, Maria Carmen, 1993. "Rational equal-loss solutions for bargaining problems," Mathematical Social Sciences, Elsevier, vol. 26(3), pages 273-286, November.
  3. Nash, John, 1950. "The Bargaining Problem," Econometrica, Econometric Society, vol. 18(2), pages 155-162, April.
  4. Carmen Herrero, 1997. "Endogenous reference points and the adjusted proportional solution for bargaining problems with claims," Social Choice and Welfare, Springer, vol. 15(1), pages 113-119.
  5. del Carmen Marco Gil, M., 1995. "Efficient solutions for bargaining problems with claims," Mathematical Social Sciences, Elsevier, vol. 30(1), pages 57-69, August.
  6. Bossert, Walter, 1993. "An alternative solution to bargaining problems with claims," Mathematical Social Sciences, Elsevier, vol. 25(3), pages 205-220, May.
  7. Juan de Dios Moreno Ternero & Antonio Villar Notario, 2002. "Bankruptcy Rules And Progressive Taxation," Working Papers. Serie AD 2002-15, Instituto Valenciano de Investigaciones Económicas, S.A. (Ivie).
  8. Dutta, Bhaskar & Ray, Debraj, 1989. "A Concept of Egalitarianism under Participation Constraints," Econometrica, Econometric Society, vol. 57(3), pages 615-35, May.
  9. Antonio Villar Notario & Carmen Herrero Blanco, 2000. "The Three Musketeers: Four Classical Solutions To Bankruptcy Problems," Working Papers. Serie AD 2000-23, Instituto Valenciano de Investigaciones Económicas, S.A. (Ivie).
  10. Chun, Youngsub, 1988. "The proportional solution for rights problems," Mathematical Social Sciences, Elsevier, vol. 15(3), pages 231-246, June.
  11. Moulin Herve, 1984. "Egalitarianisme and utilitarianism in quasi-linear bargaining," CEPREMAP Working Papers (Couverture Orange) 8417, CEPREMAP.
  12. Nir Dagan & Oscar Volij & Roberto Serrano, 1999. "Feasible implementation of taxation methods," Review of Economic Design, Springer, vol. 4(1), pages 57-72.
  13. Gustavo Bergantiños & Luciano Méndez-Naya, 2001. "Additivity in bankruptcy problems and in allocation problems," Spanish Economic Review, Springer, vol. 3(3), pages 223-229.
  14. Eric van Damme, 1984. "The Nash Bargaining Solution is Optimal," Discussion Papers 597, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
  15. Luis Corchón & Carmen Herrero, 2004. "A decent proposal," Spanish Economic Review, Springer, vol. 6(2), pages 107-125, 07.
  16. Chun, Youngsub & Thomson, William, 1992. "Bargaining problems with claims," Mathematical Social Sciences, Elsevier, vol. 24(1), pages 19-33, August.
  17. Casas-Mendez, B. & Borm, P.E.M. & Carpente, L. & Hendrickx, R.L.P., 2002. "The Constrained Equal Award Rule for Bankruptcy Problems with a Priori Unions," Discussion Paper 2002-83, Tilburg University, Center for Economic Research.
  18. Pfingsten, Andreas, 1991. "Surplus-sharing methods," Mathematical Social Sciences, Elsevier, vol. 21(3), pages 287-301, June.
  19. Volij, Oscar & Dagan, Nir & Serrano, Roberto, 1997. "A Non-Cooperative View of Consistent Bankruptcy Rules," Staff General Research Papers 5130, Iowa State University, Department of Economics.
  20. Chun, Youngsub, 1988. "The equal-loss principle for bargaining problems," Economics Letters, Elsevier, vol. 26(2), pages 103-106.
  21. M. Angeles de Frutos, 1999. "Coalitional manipulations in a bankruptcy problem," Review of Economic Design, Springer, vol. 4(3), pages 255-272.
  22. Nir Dagan, 1996. "New Characterizations of Old Bankruptcy Rules," Economic theory and game theory 002, Nir Dagan.
  23. Carmen Herrero & Antonio Villar, 2002. "Sustainability in bankruptcy problems," TOP: An Official Journal of the Spanish Society of Statistics and Operations Research, Springer, vol. 10(2), pages 261-273, December.
  24. Rubinstein, Ariel, 1982. "Perfect Equilibrium in a Bargaining Model," Econometrica, Econometric Society, vol. 50(1), pages 97-109, January.
  25. Nir Dagan & Oscar Volij, 1997. "Bilateral Comparisons and Consistent Fair Division Rules in the Context of Bankruptcy Problems," Economic theory and game theory 004, Nir Dagan.
  26. Bossert, Walter, 1992. "Monotonic solutions for bargaining problems with claims," Economics Letters, Elsevier, vol. 39(4), pages 395-399, August.
  27. Thomson, W., 1996. "Consistent Allocation Rules," RCER Working Papers 418, University of Rochester - Center for Economic Research (RCER).
  28. Youngsub Chun, 1999. "Equivalence of Axioms for Bankruptcy Problems," Working Paper Series no1, Institute of Economic Research, Seoul National University.
  29. Schummer, J. & Thomson, W., 1996. "Two Derivations of the Uniform Rule and an Application to Bankruptcy," RCER Working Papers 423, University of Rochester - Center for Economic Research (RCER).
  30. Aumann, Robert J. & Maschler, Michael, 1985. "Game theoretic analysis of a bankruptcy problem from the Talmud," Journal of Economic Theory, Elsevier, vol. 36(2), pages 195-213, August.
  31. Gale, David, 1974. "Exchange equilibrium and coalitions : An example," Journal of Mathematical Economics, Elsevier, vol. 1(1), pages 63-66, March.
  32. Carmen Herrero Blanco & María del Carmen Marco Gil, 1992. "A note on the equal-loss principle for bargaining problems," Working Papers. Serie AD 1992-02, Instituto Valenciano de Investigaciones Económicas, S.A. (Ivie).
  33. Juan de Dios Moreno Ternero & Carmen Herrero Blanco & Giovanni Ponti, 2003. "An Experiment On Bankruptcy," Working Papers. Serie AD 2003-03, Instituto Valenciano de Investigaciones Económicas, S.A. (Ivie).
  34. Herrero, Carmen & Maschler, Michael & Villar, Antonio, 1999. "Individual rights and collective responsibility: the rights-egalitarian solution," Mathematical Social Sciences, Elsevier, vol. 37(1), pages 59-77, January.
  35. Moulin, Herve, 1985. "The separability axiom and equal-sharing methods," Journal of Economic Theory, Elsevier, vol. 36(1), pages 120-148, June.
  36. Toru Hokari & William Thomson, 2003. "Claims problems and weighted generalizations of the Talmud rule," Economic Theory, Springer, vol. 21(2), pages 241-261, 03.
  37. Young, H. P., 1987. "Progressive taxation and the equal sacrifice principle," Journal of Public Economics, Elsevier, vol. 32(2), pages 203-214, March.
  38. Volij, Oscar & Dagan, Nir, 1993. "The Bankruptcy Problem: A Cooperative Bargaining Approach," Staff General Research Papers 10571, Iowa State University, Department of Economics.
  39. Serrano, Roberto, 1995. "Strategic bargaining, surplus sharing problems and the nucleolus," Journal of Mathematical Economics, Elsevier, vol. 24(4), pages 319-329.
  40. Chun, Youngsub & Peters, Hans, 1991. "The lexicographic equal-loss solution," Mathematical Social Sciences, Elsevier, vol. 22(2), pages 151-161, October.
  41. Sprumont, Yves, 1991. "The Division Problem with Single-Peaked Preferences: A Characterization of the Uniform Allocation Rule," Econometrica, Econometric Society, vol. 59(2), pages 509-19, March.
  42. Nir Dagan, 1994. "On the Least Sacrifice Principle in Taxation," Economic theory and game theory 008, Nir Dagan, revised Feb 2008.
  43. Kaminski, Marek M., 2000. "'Hydraulic' rationing," Mathematical Social Sciences, Elsevier, vol. 40(2), pages 131-155, September.
  44. Youngsub Chun, 1999. "Equivalence of axioms for bankruptcy problems," International Journal of Game Theory, Springer, vol. 28(4), pages 511-520.
  45. Damme, Eric van, 1986. "The Nash bargaining solution is optimal," Journal of Economic Theory, Elsevier, vol. 38(1), pages 78-100, February.
  46. Young, H. P., 1988. "Distributive justice in taxation," Journal of Economic Theory, Elsevier, vol. 44(2), pages 321-335, April.
  47. Chambers, Christopher P. & Thomson, William, 2002. "Group order preservation and the proportional rule for the adjudication of conflicting claims," Mathematical Social Sciences, Elsevier, vol. 44(3), pages 235-252, December.
  48. Young, H Peyton, 1990. "Progressive Taxation and Equal Sacrifice," American Economic Review, American Economic Association, vol. 80(1), pages 253-66, March.
  49. Sertel, Murat R., 1992. "The Nash bargaining solution manipulated by pre-donations is Talmudic," Economics Letters, Elsevier, vol. 40(1), pages 45-55, September.
  50. Bergantinos, Gustavo & Sanchez, Estela, 2002. "The proportional rule for problems with constraints and claims," Mathematical Social Sciences, Elsevier, vol. 43(2), pages 225-249, March.
  51. Hervé Moulin, 2000. "Priority Rules and Other Asymmetric Rationing Methods," Econometrica, Econometric Society, vol. 68(3), pages 643-684, May.
  52. Maschler, M & Owen, G, 1989. "The Consistent Shapley Value for Hyperplane Games," International Journal of Game Theory, Springer, vol. 18(4), pages 389-407.
  53. Chae, Suchan & Yang, Jeong-Ae, 1988. "The unique perfect equilibrium of an n-person bargaining game," Economics Letters, Elsevier, vol. 28(3), pages 221-223.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:eee:matsoc:v:45:y:2003:i:3:p:249-297. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.